Louisiana, 2010

Flash Flood in Louisiana, June 3, 2010

June 3, 2010 · NWS LIX · 1 event in 1 county or zone

Isolated thunderstorms produced flash flooding in Mandeville.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LIX wrote it up.

Isolated thunderstorms produced flash flooding in Mandeville.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 3, 2:01 PM CST, 4 hours 29 minutes earlier.

Area forecast discussion, Jun 3, 2:01 PM CST, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
301 PM CDT THU JUN 3 2010

.SYNOPSIS...
A BROAD UPPER LOW OVER EAST TEXAS WILL CONTINUE TO GENERATE
SHOWERS AND THUNDERSTORMS ACROSS THE AREA THIS EVENING. A TROUGH
APPROACHING AND CROSSING THE AREA FRI AND SAT WILL BRING A RENEWED
THREAT OF THUNDERSTORMS. BEHIND THE TROUGH ON SUNDAY WEAK RIDGING
WILL BEGIN TO BUILD IN ALLOWING FOR LIMITED CLEARING AND WARMING
TEMPERATURES.

&&

.SHORT TERM...
CONVECTION WILL SLOWLY TAPER THIS EVENING AS THE BAND THAT MOVED
THROUGH THE AREA TODAY EJECTS OUT TO THE NORTH. LINGERING CLOUDS
FROM THIS BAND WILL LIKELY REMAIN THROUGH THE NIGHT. THE UPPER LOW
OVER E TX THIS EVENING WILL PUSH INTO THE AREA SAT AS A TROF ALONG
THE JET PULLS THE LOW TO THE EAST. MODELS AGREE THAT THE APPROACH
AND PASSAGE OF THE TROF WILL BRING MORE INSTABILITY ACROSS THE
REGION...YIELDING CONTINUED CONVECTION DURING THE DAYTIME FRI THEN
DIMINISHING SOMEWHAT ON SAT. THE LATTER HALF OF THE WEEKEND WILL
BRING A WEAK RIDGE BUILDING OVER THE AREA YIELDING INCREASING
TEMPS. OVERALL LITTLE CHANGE WAS MADE TO THE ONGOING FORECAST. BFG

.LONG TERM...
FOR NEXT WEEK A WARMER DRIER PATTERN WILL PREVAIL AS A WEAK RIDGE
SETS UP OVER THE AREA. MODELS DIFFER ON THE LONG RANGE SOLN WITH
THE GFS BRINGING A TOUGH/FRONT INTO THE AREA AROUND THU. THE ECMWF
ON THE OTHER HAND CONTINUES TO BE THE FAVORED SOLN WITH A MORE
ZONAL PATTERN ACROSS THE NORTHERN PORTIONS OF THE US. THIS PATTERN
WILL MAINTAIN A WARMER DRIER PATTERN FOR THE WEEK. THOUGH A ECWMF
IN THE PREFERRED MODEL FOR THE LONG RANGE...WILL STILL LEAVE SOME
KIND OF POPS IN AS CONFDC IS LOW DUE TO MODEL RUN DIFFERENCES. BFG

&&

.AVIATION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT THE
TERMINALS THIS EVENING...WITH VFR CONDITIONS OUTSIDE OF THESE STORMS
AND MVFR OR EVEN IFR CONDITIONS WITHIN THEM. LATEST GFS AND NAM
CONTINUE TO INDICATE A SURFACE LOW VERY SLOWLY TREKKING EASTWARD
FROM THE SABINE RIVER FRIDAY MORNING...WHICH WILL RESULT IN ANOTHER
ROUND OF SHRA AND TSRA ACROSS THE AREA FRIDAY. 95/DM

&&

.MARINE...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE OVER
THE COASTAL WATERS THIS EVENING...BUT SHOULD TAPER OFF A BIT AFTER
SUNSET. LATEST MODEL GUIDANCE CONTINUES TO INDICATE THAT A SLOW
MOVING LOW WILL TREK EASTWARD ACROSS LOUISIANA OVER THE NEXT DAY OR
TWO. THIS WILL CONTINUE TO RESULT IN ONSHORE FLOW AND A CHANCE OF
SHOWERS AND THUNDERSTORMS OVER THE WATERS. BASED ON CURRENT
CONDITIONS...HAVE INCREASED WIND SPEEDS FOR THE FIRST FEW PERIODS.
HAVE ALSO ADJUSTED WIND DIRECTION BASED ON THE FORECAST TRACK OF THE
LOW...NEARLY ALL COASTAL WATERS WILL MAINTAIN A SOUTHERLY COMPONENT
TO THE WIND THROUGH THE FORECAST PERIOD. 95/DM

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  70  87  71  91 /  30  60  40  50
BTR  73  89  74  93 /  40  60  40  50
ASD  72  87  74  91 /  40  60  40  50
MSY  75  88  76  91 /  40  60  40  50
GPT  73  86  77  90 /  40  60  30  50
PQL  71  88  74  89 /  40  60  40  50

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 3, 10:07 AM CST, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1107 AM CDT THU JUN 3 2010

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040-
046>050-056>070-MSZ068>071-077-080>082-041615-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
FROM 20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-
PEARL RIVER-HANCOCK-HARRISON-JACKSON-
1107 AM CDT THU JUN 3 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

MARINE HAZARDS...
SMALL CRAFT WILL NEED TO EXERCISE CAUTION OVER THE OUTER COASTAL
WATERS THIS AFTERNOON. WINDS OF 15 TO 20 KNOTS WILL GRADUALLY
EASE DURING THIS AFTERNOON. HOWEVER...SCATTERED TO NUMEROUS
THUNDERSTORMS WILL CONTINUE THROUGH THE AREA INTO THE EVENING
HOURS. THESE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY STRONG
WIND GUSTS OVER 34 KNOTS AND VERY ROUGH SEAS IN THE VICINITY OF
THE THUNDERSTORMS. WATERSPOUTS WILL BE A THREAT POTENTIAL WITH
THESE CELLS.

THUNDERSTORMS...
SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE THIS AFTERNOON
AND INTO THE EVENING HOURS. A FEW OF THE STRONGER STORMS WILL
PRODUCE GUSTY WINDS OF UP TO 40 TO 50 MPH AND SMALL HAIL...BUT THE
MAIN RISKS WILL BE FREQUENT LIGHTNING STRIKES AND VERY HEAVY
RAINFALL. ISOLATED RAIN AMOUNTS OF 3 TO 4 INCHES WILL BE POSSIBLE
UNDER THE STRONGEST STORMS.

RIVER FLOODING...
MINOR FLOODING OF THE MISSISSIPPI RIVER AT RED RIVER LANDING AND
THE ATCHAFALAYA RIVER AT MORGAN CITY WILL CONTINUE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS...
SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP...MAINLY DURING
THE AFTERNOON AND EVENING HOURS FRIDAY. A FEW OF THE STRONGER
STORMS WILL PRODUCE GUSTY WINDS OF UP TO 40 TO 50 MPH AND SMALL
HAIL...BUT THE MAIN RISKS WILL BE FREQUENT LIGHTNING STRIKES AND
VERY HEAVY RAINFALL. ISOLATED RAIN AMOUNTS OF 2 TO 4 INCHES WILL
BE POSSIBLE UNDER THE STRONGEST STORMS. AREAL COVERAGE OF
THUNDERSTORMS WILL DECREASE SATURDAY AND SUNDAY.

MARINE HAZARDS...
SCATTERED TO NUMEROUS THUNDERSTORMS MAY PRODUCE LOCALLY STRONG
WIND GUSTS OVER 34 KNOTS AND VERY ROUGH SEAS FRIDAY.

HEAT...
HIGH PRESSURE WILL BRING HOTTER WEATHER INTO THE AREA OVER THE
WEEKEND INTO EARLY NEXT WEEK. ALONG WITH SLIGHTLY HIGHER
HUMIDITY...THIS WILL ALLOW HEAT INDICES TO NEAR 105 DEGREES DURING
THE HEAT OF THE AFTERNOON SUNDAY THROUGH WEDNESDAY.

RIVER FLOODING...
MINOR FLOODING OF THE MISSISSIPPI RIVER AT RED RIVER LANDING AND
THE ATCHAFALAYA RIVER AT MORGAN CITY WILL CONTINUE THROUGH THE
MIDDLE OF NEXT WEEK...AND BEYOND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jun 3, 1:06 PM CST, 5 hours 24 minutes before
LAZ039-040-MSZ077-032000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
206 PM CDT THU JUN 3 2010

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTH AFFECTING WASHINGTON
PARISH...PEARL RIVER COUNTY...ST. TAMMANY PARISH...

AT 200 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 13 MILES WEST OF PICAYUNE...OR ABOUT
5 MILES SOUTH OF BUSH...MOVING NORTH AT 10 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...BUSH...SUN...ENON...BOGALUSA AND CROSSROADS

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Jun 3, 1:50 PM CST, 4 hours 40 minutes before
LAZ039-MSZ070-071-032045-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
250 PM CDT THU JUN 3 2010

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTH AFFECTING WASHINGTON
PARISH...PIKE COUNTY...WALTHALL COUNTY...

AT 242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 6 MILES SOUTH OF FRANKLINTON...OR OVER
THE SOUTH HALF OF WASHINGTON PARISH...MOVING NORTH AT 20 TO 25 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...FRANKLINTON...MOUNT HERMAN...DEXTER...TYLERTOWN AND MAGNOLIA

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 40 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 3, 2:10 PM CST, 4 hours 20 minutes before
LAZ062-064-032045-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
310 PM CDT THU JUN 3 2010

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHWEST AFFECTING ST.
BERNARD PARISH...ORLEANS PARISH...

AT 306 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR EAST NEW ORLEANS...MOVING
NORTHWEST AT 10 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...EAST NEW ORLEANS

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 35 TO 40
MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS
HAVE PASSED.
Special weather statement, Jun 3, 3:11 PM CST, 3 hours 19 minutes before
LAZ038>040-058-032215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
411 PM CDT THU JUN 3 2010

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHWEST AFFECTING
WASHINGTON PARISH...TANGIPAHOA PARISH...ST. JOHN THE BAPTIST
PARISH...ST. TAMMANY PARISH...

AT 406 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 9 MILES SOUTHWEST OF MANDEVILLE...OR
ABOUT 9 MILES SOUTH OF MADISONVILLE...MOVING NORTHWEST AT 20 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...MANDEVILLE...MADISONVILLE...ABITA SPRINGS...COVINGTON...
PONCHATOULA...ROBERT...TICKFAW...HAMMOND AND FOLSOM

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 40 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jun 3, 3:50 PM CST, 2 hours 40 minutes before
LAZ037-038-040-050-032245-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
450 PM CDT THU JUN 3 2010

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTH AFFECTING LIVINGSTON
PARISH...TANGIPAHOA PARISH...ST. HELENA PARISH...ST. TAMMANY
PARISH...

AT 448 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 9 MILES SOUTHEAST OF HAMMOND...OR
ABOUT 4 MILES SOUTH OF ROBERT...MOVING NORTH AT 15 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...PONCHATOULA...ROBERT...HAMMOND...TICKFAW...INDEPENDENCE...
WILMER...ROSELAND...MONTPELIER AND AMITE

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO 35 TO 40 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME OVER HAMMOND AND ROBERTS...RESULTING IN PONDING
OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR
VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO
ALLOW A SAFE CROSSING.
Special weather statement, Jun 3, 5:00 PM CST, 1 hour 30 minutes before
LAZ036-037-048>050-040000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
600 PM CDT THU JUN 3 2010

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTH AFFECTING EAST
FELICIANA PARISH...LIVINGSTON PARISH...EAST BATON ROUGE PARISH...ST.
HELENA PARISH...ASCENSION PARISH...

AT 554 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 13 MILES SOUTHEAST OF DENHAM
SPRINGS...OR ABOUT 8 MILES SOUTH OF LIVINGSTON...MOVING NORTH AT 15
MPH. THIS CLUSTER OF STORM WILL REDUCE VISIBILITY VALUES FOR MOTORISTS
ON INTERSTATE 12 AND HIGHWAY 190 BETWEEN DENHAM SPRINGS AND
LIVINGSTON.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...WALKER...LIVINGSTON...DENHAM SPRINGS...WATSON...GREENWELL
SPRING...MONTPELIER...SLAUGHTER AND PRIDE.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, St. Tammany

When
June 3, 6:30 PM CST
Where
St. Tammany County, 2 mi ESE of Mandeville to 2.67 mi E of Mandeville
Cause
Heavy Rain
Reported by
Public
Coordinates
30.349, -90.059

Residents of Forest Brook and Monterrey subdivisions reporting water in streets and approaching homes.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2010Every state in 2010This day in weather historyWarnings in Louisiana, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 226321.